MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8730H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: it was reported that "multiple strands tried (at least 5) and every time the surgeon tried to tie it, the prolene broke." however, the quantity of products involved entered was 10.Could you please confirm the quantity of devices that were affected by suture breakage during this single procedure (neck procedure) being reported.5 sutures available to return.Did the sutures broke while tying intraoperatively? or did it occurred during handling or removing from package prior procedure? broke while tying intraoperatively were there any unexpected outcomes or complications as a result of the prolonged surgery time? frustration & additional or time.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain: no.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: the product was not returned for evaluation.Visual inspection was conducted on the pictures received.Visual analysis of the two pictures received determined that one box and an overwrap packet of product code ep8730h could be observed.The reported condition could not be observed in the picture.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.A manufacturing record evaluation was performed for the finished device lot number qpbaxe / ep8730h19, and no non-conformances related to the reported complaint condition were identified.Events reported via: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a neck surgery on (b)(6) 2021 and suture was used.During the procedure, it was reported that the suture broke when tying.Multiple strands tried (at least 5).This caused additional or time.Amount of time not specified.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV130-5 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11737541
Report Number2210968-2021-03909
Device Sequence Number3029312
Product Code GAW
UDI-Device Identifier10705031215931
UDI-Public10705031215931
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberEP8730H
Device Catalogue NumberEP8730H
Device Lot NumberQPBAXE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1